The Annals of Mathematical Statistics

Convergence in Distribution of Random Measures

Miloslav Jirina

Full-text: Open access

Abstract

Let $(S, \mathscr{I})$ be a measurable space, $M$ the set of all finite measures on $\mathscr{I}, \mathscr{F}_M$ the $\sigma$-algebra generated by the family of all measurable cylindrical sets $\cap^k_{i=1} \{\mu \in M: \mu(A_i) \leqq a_i\}$. With each probability measure $P$ on $\mathscr{F}_M$ the family $\{P_{A_1}, \cdots, A_k\}$ of all finite-dimensional probability measures of the cylidrical sets is associated. The following problem is considered: Given a sequence $P^{(n)}$ of probability measures on $\mathscr{F}_M$ such that each sequence $P^{(n)}_{A_1}, \cdots, A_k$ converges weakly to a $k$-dimensional probability measure $P_{A_1}, \cdots, A_k$, does the family $\{P_{A_1}, \cdots, A_k\}$ generate a probability measure $P$ on $\mathscr{F}_M?$ It is proved that the answer is affirmative if $(S, \mathscr{I})$ is the Euclidean $n$-space with the $\sigma$-algebra of Borel sets.

Article information

Source
Ann. Math. Statist., Volume 43, Number 5 (1972), 1727-1731.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177692410

Digital Object Identifier
doi:10.1214/aoms/1177692410

Mathematical Reviews number (MathSciNet)
MR362426

Zentralblatt MATH identifier
0249.60003

JSTOR
links.jstor.org

Citation

Jirina, Miloslav. Convergence in Distribution of Random Measures. Ann. Math. Statist. 43 (1972), no. 5, 1727--1731. doi:10.1214/aoms/1177692410. https://projecteuclid.org/euclid.aoms/1177692410


Export citation